Alert archive / North Dakota / Wind Advisories in 2008

Wind Advisory 22, NWS Bismarck, ND

July 11, 200832 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jul 11, 2008, 2:58 PM MDT for 32 counties in North Dakota. It took effect at Jul 12, 2008, 6:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2008, 2:58 PM MDT (20:58 UTC)
In effect from
Jul 12, 2008, 6:00 AM MDT
Expired
Jul 12, 2008, 10:33 AM MDT
In force
5 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2008-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2008-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1635 J/kg
Mixed-layer CIN
-621 J/kg
Mixed-layer LCL
1623 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 112058
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT FRI JUL 11 2008

...VERY STRONG WINDS THIS AFTERNOON AND EVENING ACROSS WESTERN
AND CENTRAL NORTH DAKOTA...
...ANOTHER WIND ADVISORY HAS BEEN ISSUED FOR WEST AND CENTRAL
NORTH DAKOTA ON SATURDAY...

.A HIGH WIND WARNING HAS BEEN EXTENDED THROUGH 9 PM CDT OR 8 PM
MDT FOR SOUTHWEST AND PART OF SOUTH CENTRAL NORTH DAKOTA...SOUTH
AND WEST OF THE MISSOURI RIVER. 

A WIND ADVISORY ALSO HAS BEEN EXTENDED THROUGH 9 PM CDT FOR THE
REMAINDER OF WESTERN AND CENTRAL NORTH DAKOTA.

AND A WIND ADVISORY HAS BEEN ISSUED AGAIN FOR SATURDAY. 

THE STRONGEST WINDS WILL BE IN SOUTHWEST PART OF THE STATE SOUTH
AND WEST OF THE MISSOURI RIVER...WHERE WESTERLY WINDS OF 30 TO
45 MPH...WITH GUSTS TO 55 MPH...CAN BE EXPECTED. WINDS ACROSS THE
REST OF WESTERN AND CENTRAL NORTH DAKOTA WILL BE WESTERLY 25 TO
35 MPH THIS AFTERNOON...WITH GUSTS OF 45 MPH.

THOSE TRAVELING ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS
EVENING SHOULD USE CAUTION...ESPECIALLY ALONG NORTH TO SOUTH
ORIENTED ROADS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD ALSO BE
PREPARED FOR THE VERY STRONG WINDS. THE STRONG WINDS WILL ALSO
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND ESPECIALLY
ON LAKE SAKAKAWEA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

NDZ017>020-031>034-040>045-120500-
/O.NEW.KBIS.WI.Y.0022.080712T1200Z-080713T0000Z/
/O.EXT.KBIS.HW.W.0003.000000T0000Z-080712T0200Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
358 PM CDT FRI JUL 11 2008 /258 PM MDT FRI JUL 11 2008/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT
/6 PM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 7 PM
CDT /6 PM MDT/ SATURDAY. THE HIGH WIND WARNING IS NOW IN EFFECT
UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. 

WESTERLY WINDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH CAN BE
EXPECTED THIS EVENING. THOSE TRAVELING ACROSS WESTERN AND CENTRAL
NORTH DAKOTA SHOULD USE CAUTION...ESPECIALLY ALONG NORTH TO SOUTH
ORIENTED ROADS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE
PREPARED FOR THE VERY STRONG WINDS. BOATING WILL ALSO BE HAZARDOUS
ON AREA LAKES...AND ESPECIALLY ON LAKE SAKAKAWEA.

ON SATURDAY...WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WILL AGAIN
DEVELOP. A WIND ADVISORY WILL BE IN EFFECT UNTIL 7 PM CDT SATURDAY
EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-120500-
/O.NEW.KBIS.WI.Y.0022.080712T1200Z-080713T0000Z/
/O.EXT.KBIS.WI.Y.0021.000000T0000Z-080712T0200Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...
STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
358 PM CDT FRI JUL 11 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

WEST WIND OF 25 TO 45 MPH WILL CONTINUE THROUGH THIS EVENING.
WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WILL AGAIN DEVELOP ON
SATURDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
ABELING
4 follow-up statements
000 
WWUS73 KBIS 120218
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT FRI JUL 11 2008

...THE VERY STRONG WINDS THAT OCCURRED THIS AFTERNOON AND EVENING
ACROSS WESTERN AND CENTRAL NORTH DAKOTA HAVE DIMINISHED BELOW WIND
ADVISORY AND HIGH WIND WARNING CRITERIA... 
...ANOTHER WIND ADVISORY HAS BEEN ISSUED FOR WEST AND CENTRAL
NORTH DAKOTA FOR SATURDAY...

.WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA DIMINISHED DURING
THE EVENING AND ARE BELOW WIND ADVISORY AND HIGH WIND WARNING
CRITERIA. TONIGHT WILL CONTINUE TO BE WINDY WITH NORTHWEST WINDS
OF 15 TO 30 MPH. THE WINDS WILL INCREASE AGAIN ON SATURDAY AND A
WIND ADVISORY HAS BEEN ISSUED FOR NORTHWEST WINDS OF 25 TO 40 MPH.

THOSE TRAVELING ACROSS WESTERN AND CENTRAL NORTH DAKOTA SATURDAY
SHOULD USE CAUTION...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED
ROADS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD ALSO BE PREPARED
FOR THE VERY STRONG WINDS. THE STRONG WINDS WILL ALSO CREATE
HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND ESPECIALLY ON LAKE
SAKAKAWEA. 

NDZ017>020-031>034-040>045-121030-
/O.EXP.KBIS.HW.W.0003.000000T0000Z-080712T0200Z/
/O.CON.KBIS.WI.Y.0022.080712T1200Z-080713T0000Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
918 PM CDT FRI JUL 11 2008 /818 PM MDT FRI JUL 11 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT TO 7 PM CDT
SATURDAY...
...THE HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE VERY STRONG
WINDS THAT OCCURRED DURING THE DAY HAVE DIMINISHED BELOW HIGH WIND
WARNING CRITERIA. WINDY CONDITIONS CAN BE EXPECTED TONIGHT WITH
NORTHWEST WINDS 15 TO 30 MPH.

ON SATURDAY...WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WILL
DEVELOP AND A WIND ADVISORY WILL BE IN EFFECT UNTIL 7 PM CDT
SATURDAY EVENING.

A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-121030-
/O.EXP.KBIS.WI.Y.0021.000000T0000Z-080712T0200Z/
/O.CON.KBIS.WI.Y.0022.080712T1200Z-080713T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...
STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
918 PM CDT FRI JUL 11 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
SATURDAY...
...WIND ADVISORY THAT WAS ISSUED FOR THIS EVENING HAS EXPIRED...

WINDS THIS EVENING HAVE DROPPED BELOW ADVISORY CRITERIA AND THE
WIND ADVISORY ISSUED FOR THIS EVENING IS NO LONGER IN EFFECT. IT
WILL CONTINUE TO BE WINDY TONIGHT WITH NORTHWEST WINDS 15 TO 30
MPH. NORTHWEST WINDS OF 25 TO 40 MPH WILL DEVELOP AGAIN ON
SATURDAY AND A WIND ADVISORY WILL BE IN EFFECT UNTIL 7 PM CDT. 

A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KBIS 120904
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
404 AM CDT SAT JUL 12 2008

...A WIND ADVISORY HAS BEEN ISSUED FOR WESTERN AND CENTRAL NORTH
DAKOTA FOR TODAY...

.A STRONG LOW PRESSURE SYSTEM NEAR LAKE WINNIPEG WILL BRING STRONG
WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH
TO WESTERN AND CENTRAL NORTH DAKOTA TODAY.

THE WINDS ARE EXPECTED TO DECREASE DURING THE EARLY EVENING HOURS.

THOSE TRAVELING ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY
SHOULD USE CAUTION...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED
ROADS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD ALSO BE PREPARED
FOR THE VERY STRONG WINDS. THE STRONG WINDS WILL ALSO CREATE
HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND ESPECIALLY ON LAKE
SAKAKAWEA.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-121715-
/O.CON.KBIS.WI.Y.0022.080712T1200Z-080713T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
404 AM CDT SAT JUL 12 2008 /304 AM MDT SAT JUL 12 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50
MPH WILL DEVELOP AND A WIND ADVISORY WILL BE IN EFFECT UNTIL 7 PM
CDT THIS EVENING.

A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

JV
000 
WWUS73 KBIS 121539
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1039 AM CDT SAT JUL 12 2008

...A WIND ADVISORY HAS BEEN ISSUED FOR WESTERN AND CENTRAL NORTH
DAKOTA FOR TODAY...

.A STRONG LOW PRESSURE SYSTEM NEAR LAKE WINNIPEG WILL BRING
STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40
TO 50 MPH TO WESTERN AND CENTRAL NORTH DAKOTA TODAY.

THE WINDS ARE EXPECTED TO DECREASE DURING THE EARLY EVENING
HOURS.

THOSE TRAVELING ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY
SHOULD USE CAUTION...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED
ROADS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD ALSO BE
PREPARED FOR THE VERY STRONG WINDS. THE STRONG WINDS WILL ALSO
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND ESPECIALLY
ON LAKE SAKAKAWEA.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-122345-
/O.CON.KBIS.WI.Y.0022.000000T0000Z-080713T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1039 AM CDT SAT JUL 12 2008 /939 AM MDT SAT JUL 12 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO
50 MPH ARE EXPECTED. A WIND ADVISORY IS IN EFFECT UNTIL 7 PM CDT
THIS EVENING.

A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

ABELING
000 
WWUS73 KBIS 121633
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1133 AM CDT SAT JUL 12 2008

...A HIGH WIND WARNING HAS BEEN ISSUED FOR WEST AND CENTRAL
NORTH DAKOTA UNTIL 7 PM CDT. THIS REPLACES THE WIND ADVISORY...

.A STRONG LOW PRESSURE SYSTEM NEAR LAKE WINNIPEG WILL BRING
STRONG NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS AS HIGH AS
60 MPH TO WESTERN AND CENTRAL NORTH DAKOTA.

THE WINDS ARE EXPECTED TO DECREASE DURING THE EARLY EVENING
HOURS.

THOSE TRAVELING ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY
SHOULD USE CAUTION...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED
ROADS. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD ALSO BE
PREPARED FOR THE VERY STRONG WINDS. THE STRONG WINDS WILL ALSO
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES AND ESPECIALLY
ON LAKE SAKAKAWEA.

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-130000-
/O.UPG.KBIS.WI.Y.0022.000000T0000Z-080713T0000Z/
/O.NEW.KBIS.HW.W.0004.080712T1633Z-080713T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
1133 AM CDT SAT JUL 12 2008 /1033 AM MDT SAT JUL 12 2008/

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS OF 60 MPH ARE
EXPECTED. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
ABELING

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jul 11, 3:23 AM MDT, 11 hours 35 minutes earlier.

Area forecast discussion, Jul 11, 3:23 AM MDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
423 AM CDT FRI JUL 11 2008

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
SURFACE LOW OVER SOUTHWESTERN NORTH DAKOTA EARLY THIS MORNING IS
PROGGED TO MOVE EAST ACROSS THE STATE TODAY. STRONG UPPER LEVEL
TROUGH/SHORTWAVE BEHIND THE SURFACE LOW WILL HELP PUSH THE LOW
ACROSS THE STATE. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE
SURFACE LOW WITH COLD ADVECTION...DRY AIR...AND AN UPPER LEVEL JET
WITH H850 TO H700 WINDS TRANSLATING DOWN TO THE SURFACE. WILL
UPGRADE HIGH WIND WATCH TO A WARNING IN SOUTHWESTERN
COUNTIES...AND ALSO ISSUE A WIND ADVISORY THIS AFTERNOON FOR THE
REMAINING COUNTIES. ONGOING CONVECTION IN CANADA WITH SOME
CONVECTIVE ACTIVITY IN THE PAST HOUR OR SO BEGINNING IN WESTERN
NORTH DAKOTA AHEAD/ALONG THE SURFACE LOW AND ASSOCIATED COLD
FRONT. ONGOING SEVERE THUNDERSTORM WATCH HAS SO FAR NOT PANNED
OUT...BUT UNCERTAINTY HERE AND AT THE STORM PREDICTION CENTER AS
TO WHETHER POTENTIAL CONVECTION WILL BREAK A CAP WITH THE UPPER
LEVEL VORT PUSHING INTO THE AREA. HENCE WATCH REMAINS UNTIL 7 AM CDT.

WINDS WILL REMAIN THE FOCUS TONIGHT AND AGAIN ON SATURDAY AS
STRONG SURFACE LOW EXITS NORTHEASTWARD BUT UPPER LEVEL H850 50-55
KNOTS TRANSLATE DOWN TOWARDS THE SURFACE ON SATURDAY.

.LONG TERM...MONDAY THROUGH SATURDAY...
THE PASSAGE OF A COLD FRONT DURING THE FIRST PART OF THE EXTENDED
FORECAST PERIOD WILL MAINTAIN THE PATTERN WE HAVE HAD FOR THE PAST
MONTH. A PATTERN THAT FEATURES THE ACTIVE WESTERLIES OVER NORTH
DAKOTA...ON AVERAGE SOUTH OF ITS NORMAL SEASONAL POSITION. THEN A
CYCLONIC FLOW AND THE UPPER JET WILL MAINTAIN A CHANCE OF AFTERNOON
AND EVENING THUNDERSTORMS THROUGH THE REMAINDER OF THE FORECAST.

&&

.AVIATION...
A COLD FRONT WILL SWEEP ACROSS THE STATE TODAY. THE BEST CHANCE OF
THUNDERSTORMS WILL BE IN THE AFTERNOON AFTER THE FRONT HAS REACHED A
DEVILS LAKE / JAMESTOWN LINE. THE MAIN AVIATION HAZARD IN WESTERN
NORTH DAKOTA TODAY WILL BE WINDS TO 45 KT BEHIND THE COLD FRONT.

&&

.FIRE WEATHER...
FIRE WEATHER WATCH TO BE UPGRADED TO A RED FLAG WARNING TODAY WITH
STRONG NORTHWEST WINDS OF 35 TO 45 MPH AND MINIMUM RELATIVE
HUMIDITIES OF AROUND 20 PERCENT. FIRE MANAGERS YESTERDAY
RECOMMENDED LOWERING PERCENT GREENNESS VALUES ACROSS NEARLY ALL
FIRE COUNTY GROUPINGS TO REFLECT CHANGING (DRYING) MOISTURE
CONDITIONS IN THE VEGETATION.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM
CDT /6 PM MDT/ THIS EVENING FOR NDZ017>020-031>034-040>045.

RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM
CDT /6 PM MDT/ THIS EVENING FOR NDZ031>033-040>045.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR NDZ001>005-009>013-021>023-025-035>037-046>048-050-051.

&&

JV/RSL

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 6:05 PM MDTTornado WarningBISKidder, Logan25 min
Jul 10, 6:44 PM MDTTornado WarningBISEmmons31 min
Jul 10, 6:48 PM MDTSevere Thunderstorm WarningBISDickey, LaMoure57 min
Jul 10, 6:52 PM MDTSevere Thunderstorm WarningBISLaMoure53 min
Jul 10, 7:15 PM MDTSevere Thunderstorm WarningBISEmmons, McIntosh60 min
Jul 10, 7:36 PM MDTTornado WarningBISLaMoure24 min
Jul 10, 9:54 PM MDTSevere Thunderstorm WarningBISEmmons, McIntosh66 min
Jul 11, 3:52 AM MDTHigh Wind WarningBISAdams, Billings, Bowman, Dunn, Golden Valley, Grant and 6 more16 hr
Jul 11, 3:52 AM MDTWind AdvisoryBISBottineau, Burke, Burleigh, Dickey, Divide, Emmons and 14 more16 hr
Jul 11, 4:18 AM MDTRed Flag WarningBISAdams, Billings, Bowman, Golden Valley, Grant, Hettinger and 3 more16 hr

Nearby

Wind Advisories in North Dakota, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.